Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 6, 2015, 4:42 PM CDT for Butler County, Kansas. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 6, 2015, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Butler County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:00 PM CDT | TSTM WND DMG | Augusta, KS | PUBLIC REPORT VIA TWITTER OF ROOF DAMAGE TO A HOME WITH AN ESTIMATED 60 TO 70 MPH WINDS. TIME IS BASED ON RADAR. |
| Jul 6, 5:00 PM CDT | TSTM WND GST 60 | 1 N El Dorado, KS | |
| Jul 6, 5:00 PM CDT | TSTM WND GST 70 | Augusta, KS | PUBLIC REPORT VIA TWITTER OF 60 TO 70 MPH WINDS. TIME IS BASED ON RADAR. |
| Jul 6, 5:01 PM CDT | TSTM WND DMG | 1 W El Dorado, KS | TRAILER OVERTURNED NEAR BUTLER CO. COMM. COLLEGE., ALSO POWER POLES DOWN AS WELL. |
| Jul 6, 5:03 PM CDT | TSTM WND GST 70 | El Dorado, KS | 65 TO 70 MPH WINDS IN EL DORADO WITH TREE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WUUS53 KICT 062142 SVRICT KSC015-062215- /O.NEW.KICT.SV.W.0138.150706T2142Z-150706T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT MON JUL 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 515 PM CDT * AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWANDA... MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... EL DORADO...ANDOVER...AUGUSTA...TOWANDA...BENTON...LEON...SANTA FE LAKE...EL DORADO AIRPORT AND EL DORADO STATE PARK. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 56 AND 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3772 9715 3789 9705 3778 9661 3753 9675 TIME...MOT...LOC 2142Z 294DEG 24KT 3778 9702 HAIL...<.75IN WIND...60MPH $$ BILLINGS WRIGHT
1 follow-up statement
509 WWUS53 KICT 062157 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 457 PM CDT MON JUL 6 2015 KSC015-062215- /O.CON.KICT.SV.W.0138.000000T0000Z-150706T2215Z/ BUTLER KS- 457 PM CDT MON JUL 6 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL BUTLER COUNTY... AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUGUSTA... MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... EL DORADO...ANDOVER...AUGUSTA...TOWANDA...LEON...SANTA FE LAKE...EL DORADO AIRPORT AND EL DORADO STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3772 9714 3787 9695 3778 9661 3753 9675 TIME...MOT...LOC 2157Z 294DEG 24KT 3774 9690 HAIL...<.75IN WIND...60MPH $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 6, 3:48 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT MON JUL 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 333 PM CDT MON JUL 6 2015 TONIGHT: FRONT HALFWAY THROUGH FORECAST AREA AT THIS TIME...AND EXPECTED TO REACH SOUTHEAST KS THIS EVENING. STORMS WILL LIKELY CONTINUE TO FILL IN/EXPAND WITH VERY MOIST/UNSTABLE AIRMASS AHEAD OF FRONT. MAIN THREATS WILL BE WET MICROBURSTS AND LOCALIZED FLOODING FROM THE TORRENTIAL/TROPICAL RAINFALL RATES. ANTICIPATE WIND THREAT WILL BE HIGHLY ISOLATED GIVEN UNFAVORABLE 700MB FLOW. WILL CONTINUE FLASH FLOOD WATCH GIVEN VERY MOIST COLUMN. TUE-THU: LATEST MODELS HAVE A VARIETY OF POSITIONS OF FRONT THROUGHOUT THIS PERIOD...WITH GFS ONCE AGAIN STRONGEST WITH THE SURFACE WAVE. OPTED FOR A MIDDLE OF THE ROAD APPROACH WHICH WAS CLOSE TO THE NAM EARLY ON...BUT NAM SEEMS A BIT SLOW LATER IN THIS PERIOD. FLOOD WATCH LOOKS GOOD TONIGHT...BUT NOT OVERLY OPTIMISTIC ON SECOND HALF OF FLOOD WATCH...EXCEPT IN EXTREME SOUTHEAST CORNER. HOWEVER GIVEN UNCERTAINTY WILL CONTINUE WATCH STATUS QUO. TEMPERATURES WILL LIKELY BE SUPPRESSED OVER MOST OF AREA DUE TO EXTENSIVE CLOUDS/PRECIPITATION...BUT WITH SOME CLEARING IN FAR NORTHWEST SECTIONS...TEMPERATURES THERE WILL BE SEVERAL DEGREES WARMER THAN REST OF THE AREA ON TUE-WED. CHANCES OF RAIN BY THU WILL START TO SHIFT BACK NORTH AS BOUNDARY RETREATS. -HOWERTON .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 333 PM CDT MON JUL 6 2015 MODEST CONFIDENCE IN THIS PERIOD AS RIDGE BUILDS WEST ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN DRIER WEATHER AND INCREASING TEMPERATURES. FRONT MAY FLIRT WITH NORTHERN SECTIONS BY SUN-MON...BUT GIVEN COMBO OF CAPPING AND UNCERTAINTY...WILL KEEP FORECAST DRY FOR NOW. TEMPERATURES MAYBE A BIT CONSERVATIVE DEPENDING ON HOW QUICKLY SURFACE LAYER DRIES OUT -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1236 PM CDT MON JUL 6 2015 MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT 24 HOURS. STRONG COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN/CENTRAL KS AND CURRENTLY EXTENDS FROM EXTREME NORTHEAST KS INTO THE OK PANHANDLE. SCT SHOWERS AND STORMS HAVE BEEN OCCURRING ALONG THIS FEATURE THROUGH THE MORNING HOURS. WOULD EXPECT STORMS TO BECOME MORE NUMEROUS AND MORE INTENSE AS THE FRONT ENCOUNTERS BETTER MOISTURE/INSTABILITY. THIS ACTIVITY SHOULD REACH KSLN IN THE NEXT COUPLE OF HOURS AND KICT AFTER 21Z. THE STRONGER STORMS WILL PRODUCE VERY HIGH RAINFALL RATES ALONG WITH THE POTENTIAL FOR WET MICROBURSTS. WHILE THIS ACTIVITY SHOULD END OVER CENTRAL KS(KRSL- KSLN) AROUND OR SHORTLY AFTER 00Z...IT SHOULD CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN KS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 72 62 75 / 100 40 50 30 HUTCHINSON 63 72 60 77 / 100 30 30 20 NEWTON 63 73 61 74 / 100 40 50 30 ELDORADO 64 73 61 73 / 90 50 70 30 WINFIELD-KWLD 66 74 63 74 / 90 60 70 30 RUSSELL 62 77 58 80 / 50 10 10 10 GREAT BEND 62 76 58 79 / 50 10 10 10 SALINA 63 75 60 77 / 70 10 20 20 MCPHERSON 63 74 60 77 / 90 20 30 20 COFFEYVILLE 69 73 66 74 / 80 80 90 60 CHANUTE 66 73 64 73 / 90 80 90 60 IOLA 65 73 64 73 / 90 70 90 60 PARSONS-KPPF 68 73 65 74 / 80 80 90 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING FOR KSZ069>072-083-091>096-098>100. &&
Hazardous weather outlook, Jul 6, 4:24 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT MON JUL 6 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. TORRENTIAL RAIN WILL LIKELY RESULT IN AT LEAST TEMPORARY STREET FLOODING...WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR LIKELY. A FEW MICROBURSTS ARE ALSO EXPECTED THIS EVENING...RESULTING IN ISOLATED GUSTS OF 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST ON TUESDAY...MAINLY ACROSS SOUTHEAST KANSAS. THE FRONT WILL LIFT BACK NORTH WEDNESDAY INTO EARLY THURSDAY...RENEWING THE THREAT OF THUNDERSTORMS AREA WIDE. THIS COULD LEAD TO MORE LOCALLY HEAVY RAIN AND/OR ISOLATED SEVERE STORMS. HEAT INDICES WILL BE NEAR 100 OVER MOST OF THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Special weather statement, Jul 6, 3:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT MON JUL 6 2015
KSZ052-053-068-069-062115-
CHASE KS-HARVEY KS-MARION KS-BUTLER KS-
342 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF BURDICK TO NEAR NEWTON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...SEDGWICK...PEABODY...COTTONWOOD FALLS...WHITEWATER...
STRONG CITY...FLORENCE...ELBING...BURNS...BAZAAR...ELMDALE...CEDAR
POINT...NEWTON AIRPORT...HYMER...WONSEVU...TALLGRASS PRAIRIE
PRESERVE AND TALLGRASS PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9635 3829 9651 3791 9707 3791 9750
3852 9672
TIME...MOT...LOC 2039Z 269DEG 30KT 3849 9671 3801 9741
LAWSONLocal storm report, Jul 6, 3:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 SSW HILLSBORO 38.34N 97.21W
07/06/2015 M1.52 INCH MARION KS TRAINED SPOTTER
1.52 INCHES OF RAIN MEASURED IN 20 MINUTES.
&&
KRCSpecial weather statement, Jul 6, 4:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 412 PM CDT MON JUL 6 2015 KSZ068-069-083-062145- SEDGWICK KS-HARVEY KS-BUTLER KS- 412 PM CDT MON JUL 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 445 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ELBING TO NEAR ANDALE...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WICHITA...ANDOVER...PARK CITY...VALLEY CENTER...BEL AIRE...MAIZE... SEDGWICK...COLWICH...BENTON...WHITEWATER...DOWNTOWN WICHITA... KECHI...ANDALE...EASTBOROUGH...BENTLEY...POTWIN...ELBING... NORTHEAST WICHITA...EAST WICHITA AND JABARA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3779 9770 3809 9717 3808 9659 3764 9727 TIME...MOT...LOC 2110Z 289DEG 29KT 3804 9706 3775 9767 LAWSON
Special weather statement, Jul 6, 4:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT MON JUL 6 2015
KSZ053-069-070-062200-
CHASE KS-GREENWOOD KS-BUTLER KS-
425 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 9 MILES EAST OF COTTONWOOD FALLS TO 5 MILES EAST OF
BURNS...AND MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...MADISON...BURNS...CASSODAY...BAZAAR...MATFIELD
GREEN...THRALL...SAFFORDVILLE AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3817 9636 3817 9596 3780 9654 3809 9689
3809 9684 3814 9684 3852 9636
TIME...MOT...LOC 2123Z 302DEG 30KT 3833 9638 3808 9680
BILLINGS WRIGHTSpecial weather statement, Jul 6, 4:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT MON JUL 6 2015
KSZ067-082-083-092-062200-
SEDGWICK KS-KINGMAN KS-SUMNER KS-RENO KS-
431 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR COLWICH TO 10 MILES WEST OF NORWICH...AND
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...GODDARD...CHENEY...GARDEN PLAIN...NORWICH...VIOLA...WEST
WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...MURDOCK...
WATERLOO...LAKE AFTON...CHENEY LAKE...MT VERNON AND CHENEY STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3748 9817 3770 9803 3780 9769 3765 9726
3738 9780
TIME...MOT...LOC 2129Z 281DEG 21KT 3774 9758 3751 9802
BILLINGS WRIGHTSpecial weather statement, Jul 6, 4:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON JUL 6 2015
KSZ069-083-062230-
SEDGWICK KS-BUTLER KS-
440 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF EL DORADO TO DOWNTOWN WICHITA...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...EL DORADO...ANDOVER...AUGUSTA...PARK CITY...
VALLEY CENTER...BEL AIRE...ROSE HILL...MAIZE...TOWANDA...BENTON...
LEON...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...POTWIN...BURNS...
NORTHEAST WICHITA AND EAST WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3776 9748 3791 9721 3791 9715 3794 9715
3809 9689 3779 9652 3779 9653 3747 9713
TIME...MOT...LOC 2137Z 294DEG 24KT 3795 9682 3770 9732
BILLINGS WRIGHTThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Jul 5, 9:00 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Jul 5, 9:31 PM CDT | Special Weather Statement | ICT | Neosho | 29 min |
| Jul 6, 3:30 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more | 52 hr |
| Jul 6, 2:58 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| Jul 6, 3:25 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jul 6, 3:35 PM CDT | Areal Flood Warning | ICT | Chase, Harvey, Marion | 6 hr |
| Jul 6, 3:42 PM CDT | Special Weather Statement | ICT | Chase | 33 min |
| Jul 6, 3:52 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 42 min |
| Jul 6, 4:12 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Jul 6, 4:22 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 5 hr |
| Jul 6, 4:25 PM CDT | Special Weather Statement | ICT | Chase | 35 min |
| Jul 6, 4:31 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Jul 6, 4:40 PM CDT | Special Weather Statement | ICT | Butler | 50 min |
| Jul 6, 4:54 PM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick | 15 hr |
| Jul 6, 5:01 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Jul 6, 5:03 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| Jul 6, 5:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 25 min |
| Jul 6, 5:21 PM CDT | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 6, 5:27 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Jul 6, 5:30 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Jul 6, 5:37 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jul 6, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 36 min |
| Jul 6, 5:43 PM CDT | Areal Flood Warning | ICT | Chase, Greenwood | 5 hr |
| Jul 6, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 26 min |
| Jul 6, 5:58 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jul 6, 6:00 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| Jul 6, 6:02 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 28 min |
| Jul 6, 6:03 PM CDT | Special Weather Statement | ICT | Allen, Elk, Greenwood, Woodson | 27 min |
| Jul 6, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 34 min |
| Jul 6, 6:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 6, 6:32 PM CDT | Special Weather Statement | ICT | Allen, Elk, Wilson, Woodson | 28 min |
| Jul 6, 6:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 24 min |
| Jul 6, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.